guidance

hello again everyone , I last got in touch when I was first diagnosed with mild copd , I am not on preventative inhaler as it made me cough even more, so I'm just on an easy breath inhaler which a the moment does help me when I use it , but I'm looking for reassurance I suppose as I was given an emergency pack of Amoxicillin 500mg 3 times aday plus Prednisolone 5mg, 6 once daily ,I have put these away for when I get a flare up , but can any of you kind people out there ,tell me if you use these medication , as I sat & read the side affects seem frightening , please don't think I'm being stupid , but I fill rather scared to take them now , also had xrays to confirm this , & I do wish all you people who are at a stage far beyond mine ,& I seem as if I'm making a fuss ,I'm sorry just confuse , thank you for reading this ,,,,,,

7 Replies

oldestnewest
  • Any medication can have side effects. Not everyone gets them and those that do may find they are mild, moderate or severe in nature. Your GP has prescribed them for you and is the person to chat to if you find them problematic to use. However I would suggest you read through the accompanying leaflets before taking them.

  • Hi I can't take penicillin as I am allergic to it but if you are not then there should be no problems. As for predisilone it is only a very small standard dose for exacerbations so it is not going to do you any harm. It is a very common med and most of us use it. They have to list all the side effects but you will notice that the common ones are very minor. You would be very unlucky to have a more serious one!

    It is more scary that further damage could be done to your lungs if you don't take them when necessary. You will have less side effects from taking them than not in that case. x

  • hi thank you so much for your reply that has meant a lot to me , a little bit of panic set in for a moment ,much appreciated , sometimes that's all we need thank you ,,, coughalot2 , x

  • Hi panic and me are old friends ;) Sometimes we do know these things but we need someone else to say it to make it 'official'. We all need a bit of reassurance from time to time after all. Take care. x

  • Lung infections will probably make you want to take them. This is why we have emergency packs, to prevent infections causing further lung damage. Some people react to antibiotics but most people don't have a severe reaction but if you feel you do, as Mrs Mummy says, you need to tell your Dr. Margaret x

  • They have to tell you the side effects but in fact the majority of them are rare. If you know that you are allergic to any of the ingredients then talk to your doctor. Your pharmacist is the best person to talk to about any medication you are given otherwise as this is what they are trained for and are really helpful. Any side effects are usually less horrible than the illness they are prescribed for, though not always. I once had a medication which had the side effect of death (fortunately they did say rare!) but as you can tell I am still here! Hope this helps.

  • thank you all for your kind words , I am not allergic to antibiotics ,I'm just one of these people that really gets stressed in taking new medication ,so it really helped that its a kinda common medication for copd , I never new that , so I feel so much better , , so when needed I wont hesitate , it was only Spiolto respimat mist , made me cough even more ,so doc told me not to worry about it & just take easy breath inhaler when required , its all so new , so thanks guys x

You may also like...